Kentucky, 2013Damaging Wind in Kentucky, June 18, 2013
June 18, 2013 · NWS LMK · 1 event in 1 county or zone
Isolated strong storms developed during the afternoon hours on June 18th. One storm produced wind damage in Henry County, Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong storms developed during the afternoon hours on June 18th. One storm produced wind damage in Henry County, Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 18, 6:12 PM EST, 29 minutes earlier.
Area forecast discussion, Jun 18, 6:12 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT TUE JUN 18 2013
...Updated Aviation Discussion...
.SHORT TERM (Now through Wednesday Night)...
Issued at 310 PM EDT Tue Jun 18 2013
...Severe Thunderstorm Watch 324 in effect until 02Z tonight...
Thin line of cumulus is developing along the front, across central
IL/IN/OH, this hour. Still expect storms to develop here, as they
get enhanced by a shortwave trough, now over northwest IL. We may
also see some development over the Bluegrass, where cumulus are
hanging around and along a differential heating boundary. Still
think the best chance for strong to severe storms will be over the
north associated with that line as it shifts southward with the
shortwave.
The best chance for storms over southern Indiana will range from 5-8
PM and 6-9 PM for the SDF/LEX metro. The line should accelerate
southward, getting a little ahead of the shortwave forcing. Thus
expect it to weaken as it crosses the river. Thus a severe
thunderstorm watch has been posted for a couple of tiers of counties
across my northern forecast area.
The front to our north will move across the region overnight,
shifting rain chances into the southern area. Then by daybreak all
rain chances should be down for a few days. We probably will at
least have patchy fog where the heaviest rains fall tonight and in
the usual river valleys. Have painted the best chance for fog in the
grids over the southern half of the region, where it will take
longer for drier dewpoints to get in by daybreak.
Wednesday will be a nicer day with skies clear and highs ranging
from 79-85. Lows Wednesday night will be a few degrees below normal.
.LONG TERM (Thursday through Tuesday)...
Issued at 300 PM EDT Tue Jun 18 2013
The extended forecast period will be dominated by an expanding ridge
of high pressure aloft over the southern and eastern United States,
in line with a summerlike pattern. The main belt of westerly flow
aloft will retreat a bit northward to the northern third of the U.S.
where most of the active weather will occur during this forecast
period. In between, 500 mb heights will build across the Ohio Valley
as general high pressure at the surface anchors over the eastern
CONUS. GEFS ensembles from 06z shows good member continuity and
agreement with this scenario.
This pattern will result in generally dry weather throughout a good
portion of the forecast period. However, as the air mass
destabilizes again later this week into early next week, can't
preclude a few isolated diurnal thunderstorms. But, determining when
and if precipitation will occur is a challenge as no organized
forcing is apparent in the benign pattern. In addition, medium range
models will not be able to resolve nor time subtle shortwaves moving
into or through the ridge that might be enough to touch off isolated
or scattered thunderstorms in an unstable air mass.
On a daily basis, it does appear that Thursday will be a dry day
with relatively low humidity levels for mid-late June. Prefer the
lower GFS dewpoints Thursday (except at 00z Friday since GFS
dewpoints have a high bias at 00z) more so than the higher NAM
dewpoints. On Friday, GFS continues to indicate that some moisture
over the southern Appalachians could push west-northwestward into
southern Kentucky on the underside of the mid-level ridge axis. This
could increase moisture enough for isolated diurnal storms Friday
afternoon, but this is tenuous and perhaps overdone by GFS. Canadian
GEM tends to keep any activity over Tennessee which is possible.
Over the weekend, our forecast area looks to be basically sandwiched
between westerly flow aloft and better convective potential well to
our north, and diurnal scattered convection in a tropical air mass
across the southeastern U.S. As a result, it appears our area will
remain dry and very warm Saturday and Sunday, and possibly Monday as
well. Nevertheless, again can't rule out a few isolated storms in
the afternoon to early evening. Then on Tuesday, the westerlies over
the Great Lakes may dip a bit farther south allowing a chance for
scattered thunderstorms to develop or propagate southeast into our
area at that time.
Temperature-wise, afternoon highs will slowly moderate into the
upper 80s and lower 90s over the weekend and early next week,
although the core of the heat will remain to our west over the
Plains states. Morning lows will moderate from the lower and mid 60s
Thursday morning to the upper 60s and lower 70s later in the
forecast period.
&&
.AVIATION (00Z TAF Update)...
Issued at 712 PM EDT Tue Jun 18 2013
A line of showers and thunderstorms has formed north of the Ohio
River and is diving south. This line will move into SDF at the
start of the TAF period and take a few hours to move through. LEX
will follow shortly after SDF. The storms will be weakening as they
approach due to more stable air and the lowering of the sun, but
could still bring some lightning and briefly reduced visibilities.
By the time the line gets to BWG late this evening it will be
further weakened and may not have much if any thunder left in it.
Towards dawn MVFR fog will likely form in the humid air with light
variable winds.
Wednesday will be pleasant as high pressure noses into the region
from the north. Diurnal afternoon cu will pop in the afternoon, and
some model data suggest that some of the cu will grow tall enough to
become small showers in southern Kentucky, but the chances are much
to small to mention in the BWG TAF.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Short Term.......RJS
Long Term........TWF
Aviation.........13
Hazardous weather outlook, Jun 18, 2:18 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT TUE JUN 18 2013
INZ076>079-083-084-089>092-KYZ032-191930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...BEDFORD
318 PM EDT TUE JUN 18 2013 /218 PM CDT TUE JUN 18 2013/
...SEVERE THUNDERSTORM WATCH 324 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE FORECAST ACROSS THE OUTLOOK AREA
THIS AFTERNOON AND EVENING AS ANOTHER IN A SERIES OF UPPER LEVEL
DISTURBANCES MOVES INTO THE REGION FROM THE NORTHWEST. SOME OF
THE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING BEING
THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ023>031-033>043-045>049-053>057-061>067-070>078-081-082-191930-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
318 PM EDT TUE JUN 18 2013 /218 PM CDT TUE JUN 18 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
THUNDERSTORMS SHOULD MOVE INTO THE OUTLOOK AREA THIS EVENING FROM
THE NORTH...AHEAD OF AN UPPER LEVEL DISTURBANCE AND COLD FRONT
APPROACHING THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE
BRIEF GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
RJS/TWF
In the hours before
Special weather statement, Jun 18, 5:16 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT TUE JUN 18 2013
INZ076-077-083-182300-
DUBOIS IN-ORANGE IN-WASHINGTON IN-
616 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
PAOLI TO 9 MILES NORTH OF WINSLOW...AND MOVING SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
SALEM...
JASPER...
PROSPECT AND PORTERSVILLE...
CLAYSVILLE AND SALTILLO...
SYRIA AND CRYSTAL...
SMEDLEY AND HITCHCOCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3851 8707 3849 8694 3850 8688 3853 8684
3853 8669 3869 8668 3868 8631 3876 8628
3878 8621 3875 8590 3858 8588 3855 8585
3850 8589 3849 8600 3842 8600 3840 8668
3825 8668 3825 8679 3820 8680 3821 8707
TIME...MOT...LOC 2216Z 310DEG 24KT 3868 8641 3850 8720
KDSpecial weather statement, Jun 18, 5:38 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT TUE JUN 18 2013
INZ078-079-182325-
JEFFERSON IN-SCOTT IN-
638 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
BROWNSTOWN TO 11 MILES SOUTHEAST OF VERNON...AND MOVING SOUTHEAST AT
10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
MADISON...
BRYANTSBURG...
BARBERSVILLE AND MIDDLEFORK...
LANCASTER AND BELLEVIEW...
DEPUTY AND CANAAN...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 29 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3891 8520 3869 8520 3874 8526 3874 8542
3871 8546 3859 8543 3861 8557 3863 8558
3860 8564 3861 8579 3856 8583 3858 8588
3873 8589 3874 8586 3881 8579 3883 8573
3882 8570 3883 8562 3892 8554
TIME...MOT...LOC 2238Z 334DEG 10KT 3878 8599 3889 8544
KDSpecial weather statement, Jun 18, 5:58 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT TUE JUN 18 2013
INZ077-092-182330-
CLARK IN-WASHINGTON IN-
658 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
SCOTTSBURG TO 9 MILES SOUTH OF SALEM...AND MOVING SOUTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SALEM...
JEFFERSONVILLE...
DAISY HILL AND HENRYVILLE...
MARYSVILLE AND NABB...
OTISCO...
NEW MARKET AND MEMPHIS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3875 8589 3858 8588 3856 8583 3861 8579
3861 8550 3859 8543 3856 8541 3853 8542
3847 8550 3843 8562 3832 8566 3827 8574
3829 8579 3833 8579 3836 8576 3841 8581
3842 8616 3849 8628 3876 8593
TIME...MOT...LOC 2258Z 313DEG 19KT 3859 8576 3848 8610
KDSpecial weather statement, Jun 18, 6:19 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT TUE JUN 18 2013
KYZ033-182350-
HENRY KY-
719 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF NEW CASTLE...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
DELVILLE AND DRENNON SPRINGS...
FRANKLINTON...
BETHLEHEM AND SLABTOWN...
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
34 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3844 8495 3843 8495 3843 8494 3840 8490
3836 8520 3849 8531 3850 8531 3849 8528
3859 8517 3859 8514
TIME...MOT...LOC 2319Z 337DEG 22KT 3852 8516
KDThunderstorm Wind, Henry
- When
- June 18, 6:41 PM EST
- Where
- Henry County, 0.28 mi NW of New Castle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.433, -85.173
A localized downburst brought a few trees down in New Castle. Local law enforcement reported a few trees toppled along Herndon Lane, as well as Orem and LaGrange Roads. Another tree was reported downed just to the west of New Castle near the intersection of Highway 146 and Sulfur Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Idaho, June 18, 20131 death · 1 event
- Damaging Winds in Georgia, June 18, 2013$139,000 · 60 kt wind · 6 events
- Tornado and Damaging Winds in North Carolina, June 18, 2013$151,000 · EF0 · 3 events
- Hail in Minnesota, June 18, 2013$100,000 · 2.5 in hail · 5 events
- Flash Flooding and Hail in Massachusetts, June 18, 2013$40,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, June 18, 2013EF1 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 18, 2013$20,000 · 53 kt wind · 11 events
- Flash Flooding and Damaging Winds in South Carolina, June 18, 2013$19,000 · 50 kt wind · 11 events
- Flash Flooding and Flood in New Jersey, June 18, 2013$20,000 · 9 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 19 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 18 events
- Hail and Damaging Wind in Iowa, June 18, 2013$21,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447464.